Alabama, 2006

Hail in Alabama, April 25, 2006

April 25, 2006 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 25, 2:28 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 25, 2:28 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
328 PM CDT TUE APR 25 2006

.SHORT TERM (TONIGHT AND WEDNESDAY)...UPPER LOW OVER THE WESTERN
STATES WILL TONIGHT PASS SOUTH OF THE BASE OF...CONTRIBUTING TO THE
CIRCULATION OF...AN UPPER LOW OVER THE GREAT LAKES. SAID
INTENSIFYING SYSTEM WILL PULL SURFACE FRONT OVER THE CENTRAL PLAINS
TO VICINITY OF THE FA BY SUNRISE WEDNESDAY. AT THAT POINT IT WILL
STALL BRINGING LINGERING PRECIP THROUGH MUCH OF WEDNESDAY. MORE
BELOW. 3500 J/KG CAPE AND 8200 FT WET BULB ZERO TELLING US HAIL IS
NOT OUT OF THE QUESTION...IN FACT...MORE LIKELY THAN NOT. /77

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...FRONT MOVING IN
OVERNIGHT TUESDAY WILL STALL BRINGING CATEGORICAL PRECIP THROUGH
MUCH OF WEDNESDAY. A DEFINED SHORTWAVE IS CALCULATED TO MOVE FROM
THE TRANS PECOS REGION OF TEXAS AND TO PHASE WITH AN OPEN WAVE OVER
THE MIDSOUTH WEDNESDAY. THIS WOULD FURTHER DEVELOP THE SURFACE WAVE
ON THE FRONT AS IT MOVES INTO ALABAMA/MISSISSIPPI. THE WAVE WILL
DEEPEN FURTHER AS IT MOVES INTO THE LOWER PIEDMONT. CONFIDENCE ON
12Z CYCLE POPS COMPUTATIONS REMAINS HIGH SO WILL MAINTAIN INCREASE
OF POPS MORE OR LESS MONOTONICALLY WITH LATITUDE REACHING A LOCAL
MAXIMUM OVER THE NORTHERN PORTION OF THE FORECAST AREA WEDNESDAY.
THEN THINGS TAPER OFF TO THE EAST WEDNESDAY NIGHT FOLLOWING THE
DEPARTING SURFACE LOW AS IT MOVES OFF EAST COAST OVER ONLSOW BAY.

AFTER FRONT DRAGS THROUGH THE WIND WILL TURN WEST NEAR SURFACE AND
THEN THINGS WILL DRY OUT IN DEEP LAYER THROUGH LATE WED. AS SAID BY
MID SHIFT A 500 MB LOW WILL MOVE INTO THE SOUTHWEST AND BECOME
ABSORBED BY A CANADIAN SYSTEM THAT MOVES INTO THE PLAINS SATURDAY.
AS THE PLAINS SYSTEM DEEPENS IT WILL SLOW ITS EASTWARD MOVEMENT
THROUGH MONDAY. AN ASSOCIATED SURFACE SYSTEM WILL MEANWHILE OCCLUDE
OVER THE MID MISSISSIPPI VALLEY AND BRING A FRONT THROUGH THE
FORECAST AREA SUNDAY NIGHT. CHANCE POPS RETURN TO THE FORECAST BY
SATURDAY NIGHT AND CONTINUE UNTIL POPS TAPER OFF MONDAY. /77

&&

.MARINE...HIGH EAST OF MARINE FORECAST AREA WILL DRIFT EAST AS A
TROUGH WITH AN ASSOCIATED COLD FRONT APPROACHES THE AREA ON
WEDNESDAY. THUNDERSTORMS WILL STAY MOSTLY NORTH OF THE COAST ALONG
THE SEA BREEZE PENDING EASTWARD MOVING VORT MAX AND H5 SHORT WAVE.
EXPECT BETTER COVERAGE LATER TONIGHT AND WEDNESDAY AS LONG WAVE
UPPER TROUGH MOVES EAST ACROSS THE AREA. ONSHORE WINDS WILL PICK UP A
BIT IN ADVANCE OF THE SURFACE TROUGH BUT SHOULD STAY BELOW SMALL
CRAFT ADVISORY LEVELS...UNTIL AFTER THE COLD FRONT WEDNESDAY NIGHT
INTO EARLY THURSDAY MORNING. A HIGH BUILDS INTO THE SOUTHERN STATES
THURSDAY THEN WINDS SHOULD DIMINISH BY THURSDAY AFTERNOON WHILE TURNING
EAST AS THE HIGH MOVES OFF THE SOUTHEAST COAST. RETURN FLOW WILL BE
BACK FOR THE START OF THE WEEKEND. SHOWERS AND THUNDERSTORMS WITH THE
NEXT FRONT WILL BE MORE NUMEROUS CLOSER TO THE COAST DURING THE DAY
WEDNESDAY. /11

&&

.FIRE WEATHER...MOIST AIR INFLUX WILL KEEP AFTERNOON RELATIVE
HUMIDITY WELL ABOVE CRITICAL TODAY AND TOMORROW. A HIGH OVER THE
NORTHERN GULF OF MEXICO WILL MOVE EAST AS A COLD FRONT STALLS NORTH
OF THE COAST. THE FRONT WILL MOVE OFFSHORE WEDNESDAY NIGHT BRINGING
WESTERLY WINDS IN ADVANCE OF IT DURING THE DAY WEDNESDAY. WIND WILL
BECOME NORTHWEST OVERNIGHT AS THE FRONT PASSES. SURFACE HIGH WILL
MOVE FROM THE SOUTHERN PLAINS TO THE EASTERN SEABOARD BY SATURDAY
BRINGING SOUTH WINDS FOR THE WEEKEND. DRY CONDITIONS BEHIND THE FRONT
ARE NOT CONSIDERED LOW ENOUGH TO WARRANT A FIRE WEATHER WATCH./77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      69  81  55  79 /  40  60  10   0
PENSACOLA   69  81  57  80 /  40  60  20   0
DESTIN      71  80  61  77 /  20  60  30   0
EVERGREEN   67  79  56  77 /  40  70  20   0
WAYNESBORO  67  75  49  76 /  50  70  10   0
CAMDEN      67  78  55  76 /  50  80  20   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 25, 5:00 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE APR 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT.
A FEW MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS.

THE THREAT WILL QUICKLY SUBSIDE AFTER SUNSET AS INSTABILITY IS LOST
AND WEAK UPPER SUPPORT CROSSES THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT WILL CROSS THE AREA WEDNESDAY. WITH LIMITED INSTABILITY
AND SHEAR...THERE WILL BE A LOW RISK OF SEVERE WEATHER THROUGH THE
DAY.

ANOTHER FRONT WILL CROSS THE AREA SUNDAY...WITH SCATTERED SHOWERS
AND THUNDERSTORMS EXPECTED.

OTHERWISE...NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 25, 3:55 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
455 PM CDT TUE APR 25 2006

ALZ056>058-060-252300-
COVINGTON-CONECUH-BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...EVERGREEN AND LUVERNE...
455 PM CDT TUE APR 25 2006

...STRONG THUNDERSTORMS INCREASING IN INTENSITY ACROSS PORTIONS OF
CONECUH AND BUTLER COUNTIES...MOVING EAST INTO COVINGTON AND
CRENSHAW COUNTIES...

AT 455 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTH OF
EVERGREEN...TO GEORGIANA.  THE STRONGEST OF THESE STORMS WAS LOCATED
OVER OWASSA.  THE THUNDERSTORMS ARE MOVING EAST AT 30 MPH.

THE THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GEORGIANA...MCKENZIE...BROOKS...PIGEON CREEK...AND DOZIER
THROUGH 600 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS
HAVE PASSED.
Special weather statement, Apr 25, 4:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
520 PM CDT TUE APR 25 2006

ALZ062-064-FLZ001>004-252315-
UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND
SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...PENSACOLA...
520 PM CDT TUE APR 25 2006

...A LINE OF STRONG THUNDERSTORMS IS MOVING EAST FROM THE MOBILE BAY
AREA TOWARD THE WESTERN FLORIDA PANHANDLE...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM DYAS TO ROBERTSDALE...MOVING EAST
AT 25 MPH TOWARD THE BEULAH...BARRINEAU PARK...AND OAK GROVE AREAS.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

The radar

The Mobile radar (KMOB), 75 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Baldwin

When
April 25, 5:00 PM CST to 5:03 PM CST
Where
Baldwin County, Seminole
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.517, -87.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501033.